MAUDE Adverse Event Report: DEPUY MITEK LLC US RGDFIX 2.7MM BTB BR XPIN KIT; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US RGDFIX 2.7MM BTB BR XPIN KIT; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Catalog Number 210815
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4), incomplete.The expiration date is unknown.
 
Event or Problem Description
It was reported by the sales rep via phone that during an acl procedure the sheath on the customer's rigidfix biocryl 2.7 mm btb cross pin kit got stuck in the trocar and became cold welded.The procedure was completed with another like device with no patient harm or surgical delay to the case.The sales rep stated that the device was discarded by the customer.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: the complaint device is not being returned, it was discarded by the customer, therefore unavailable for a physical evaluation.This complaint cannot be confirmed.One possible root cause could be the pins on the trocar were not fully seated into the sleeve before the drill was activated.This would result in the sleeve and trocar spinning at different rates causing them to cold weld together.However with the information provided, and without the complaint device to evaluate, we cannot determine a definite root cause for the reported failure.No nonconformances were identified for this part-lot number combination.Per qlik query executed 07/22/2019.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).The expiration date is unknown.

Brand Name
RGDFIX 2.7MM BTB BR XPIN KIT
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8899492
Report Number1221934-2019-58020
Device Sequence Number10867551
Product Code MAI
UDI-Device Identifier10886705001293
UDI-Public10886705001293
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number210815
Device Lot Number3L05679
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/18/2019
Supplement Date Received by Manufacturer08/16/2019
Initial Report FDA Received Date08/15/2019
Supplement Report FDA Received Date09/06/2019
Patient Sequence Number1